FREE PREVIEW Log in or buy this issue to read the full article. AAFP members and paid subscribers get free access to all articles. Subscribe now.
FREE PREVIEW Subscribe or buy this issue. AAFP members and paid subscribers get free access to all articles.
Am Fam Physician. 2014 Jun 1;89(11):853.
Incorrect statement regarding etidronate's effect on hip fractures. In the Practice Guideline “ACP Releases Guideline on Treatment of Low Bone Mineral Density or Osteoporosis to Prevent Fractures” (May 1, 2009, p. 808), the first sentence of the second paragraph (p. 808), which described the effects of etidronate (Didronel) on hip fractures, contradicted data presented in Table 1 (p. 811). Etidronate has not been shown to reduce the risk of hip fracture and should not have been included in the list of drugs discussed. This error also appeared in the summary section of the original American College of Physicians (ACP) clinical guidelines. The sentence should have read as follows: “Bisphosphonates, including alendronate (Fosamax), zoledronic acid (Reclast), and risedronate (Actonel), have been shown to reduce vertebral, nonvertebral, and hip fracture risk.” Another statement indicating that etidronate reduces vertebral fractures should have been added. The online version of this Practice Guideline has been corrected.
Copyright © 2014 by the American Academy of Family Physicians.
This content is owned by the AAFP. A person viewing it online may make one printout of the material and may use that printout only for his or her personal, non-commercial reference. This material may not otherwise be downloaded, copied, printed, stored, transmitted or reproduced in any medium, whether now known or later invented, except as authorized in writing by the AAFP. Contact firstname.lastname@example.org for copyright questions and/or permission requests.
Want to use this article elsewhere? Get Permissions